Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 148, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 12, 2004, 5:46 PM MDT for Bernalillo County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 12, 2004, 6:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 28 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 122346 SVRABQ NMC001-130045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 645 PM MDT * AT 543 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER THE FAR NORTHEAST HEIGHTS OF ALBUQUERQUE...OR ABOUT 6 MILES EAST OF ALBUQUERQUE...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...NORTHEAST HEIGHTS AND SOUTH VALLEY THIS SEVERE STORM WILL PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND HAIL UP TO PENNY SIZE. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3521 10640 3522 10663 3496 10675 3493 10643 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:35 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 2:35 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON JUL 12 2004 .DISCUSSION...A PRETTY GOOD AREA OF SUBSIDENCE IS HEADING INTO NEW MEXICO IN ADVANCE OF AN EASTERLY WAVE MOVING ACROSS TEXAS. THIS FEATURE IS INHIBITING GOOD VERTICAL DEVELOPMENT EAST OF THE CENTRAL MOUNTAIN CHAIN. AS A RESULT OF THIS HAVE LOWER POPS JUST A BIT ACROSS THE WESTERN HALF OF THE STATE DUE TO SUBSIDENT AREA PUSHING INTO THE WESTERN HALF OF THE STATE DURING THE EVENING HOURS. THE UPPER LEVEL HIGH IS PROGD TO CONTINUE TO DRIFT NORTH WITH TIME. AS A RESULT... BEST PRECIP CHANCES WILL PUSH WEST INTO WRN NM AND ERN AZ. ONCE THE HIGH SETS IN OVER THE STATE IT WILL BE HARD TO INITIATE GOOD DEEP CONVECTION. NEWEST MODELS DON/T BEGIN TO BREAK IT DOWN UNTIL LATE IN THE FORECAST PERIOD...BUT I AM SKEPTICAL EVEN THEN HOW MUCH PRECIP WE WILL SEE. HAVE REDUCE POPS IN THE EXTENDED FROM SCT TO ISOLD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 064/095 063/093 064 16212 GALLUP.................... 055/090 055/089 058 16212 GRANTS.................... 055/089 056/087 057 16222 GLENWOOD.................. 060/095 062/094 066 16223 CHAMA..................... 049/085 047/085 051 16323 LOS ALAMOS................ 056/086 055/089 057 16222 RED RIVER................. 045/080 043/079 049 16322 TAOS...................... 054/088 051/090 055 16322 SANTA FE.................. 057/089 057/090 059 16222 SANTA FE AIRPORT.......... 059/090 059/091 060 16222 ESPANOLA.................. 053/093 054/093 061 16222 ALBUQUERQUE HEIGHTS....... 068/093 067/094 069 16212 ALBUQUERQUE VALLEY........ 062/094 061/096 069 16212 ALBUQUERQUE FOOTHILLS..... 066/091 065/091 068 16212 ALBUQUERQUE WEST MESA..... 067/094 067/095 069 16212 SOCORRO................... 061/094 061/095 067 16212 SANDIA PARK/CEDAR CREST... 059/087 058/088 060 16211 MORIARTY/ESTANCIA......... 058/089 057/089 060 16221 CARRIZOZO................. 063/091 063/090 064 16221 RUIDOSO................... 056/084 060/083 059 16221 RATON..................... 055/091 053/092 055 16111 LAS VEGAS................. 053/085 054/087 057 16111 ROY....................... 059/090 058/091 061 16000 CLAYTON................... 063/092 064/094 065 16000 SANTA ROSA................ 063/093 062/094 065 16000 TUCUMCARI................. 066/096 067/098 069 16000 FORT SUMNER............... 065/094 064/096 067 16000 CLOVIS.................... 065/093 065/095 065 16000 PORTALES.................. 065/094 065/096 066 16000 ROSWELL................... 066/094 067/095 069 16000 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
Hazardous weather outlook, Jul 12, 6:00 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 12 2004 NMZ001>021-026-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN THIS AFTERNOON AND EVENING MAINLY FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD. RAPID RISES OF WATER IN STREAMBEDS AND NORMALLY DRY ARROYOS ARE POSSIBLE FROM BOTH LOCALIZED AND DISTANT HEAVY RAINS. OTHERWISE...GUSTY WINDS UP TO 40 MPH MAY OCCUR IN THE VICINITY OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS CENTRAL AND WESTERN NEW MEXICO THROUGH MUCH OF THE WEEK. A WEAK FRONT FORECAST TO DROP INTO THE EASTERN PLAINS LATE SATURDAY OR EARLY SUNDAY WILL LIKELY RESULT IN AN UPSWING IN THUNDERSTORM ACTIVITY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE PLAINS...ESPECIALLY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:37 PM MDT | Flash Flood Warning | ABQ | Torrance | 113 min |
| Jul 12, 5:37 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 113 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.